Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 239, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 28, 2012, 5:42 PM EDT for Anne Arundel County, Calvert County, Prince George's County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2012, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 28, 2012, 6:12 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Calvert County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:36 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS51 KLWX 282142
SVRLWX
MDC003-009-033-282230-
/O.NEW.KLWX.SV.W.0239.120728T2142Z-120728T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
542 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
SOUTHEASTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
* UNTIL 630 PM EDT
* AT 537 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR UPPER
MARLBORO...AND WAS MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONDONTOWNE...
SHADY SIDE...
GALESVILLE...
RHODE RIVER...
MAYO...
MAYO...
SOUTH RIVER...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
3876 7651 3874 7652 3873 7677 3891 7676
3897 7646 3895 7644
TIME...MOT...LOC 2142Z 269DEG 21KT 3883 7665
$$
JRK2 follow-up statements
215
WWUS51 KLWX 282157
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT SAT JUL 28 2012
MDC009-033-282208-
/O.CAN.KLWX.SV.W.0239.000000T0000Z-120728T2230Z/
PRINCE GEORGES MD-CALVERT MD-
557 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CALVERT AND
PRINCE GEORGES COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
3873 7652 3873 7662 3876 7662 3877 7666
3883 7668 3887 7669 3891 7667 3892 7669
3897 7646 3894 7644
TIME...MOT...LOC 2158Z 274DEG 15KT 3884 7659
$$
MDC003-282230-
/O.CON.KLWX.SV.W.0239.000000T0000Z-120728T2230Z/
ANNE ARUNDEL MD-
557 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ANNE ARUNDEL COUNTY...
AT 556 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR SHADY SIDE...
OR NEAR RHODE RIVER...AND WAS MOVING EAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
DEALE...
SHADY SIDE...
RHODE RIVER...
CHURCHTON...
GALESVILLE...
MAYO...
SOUTH RIVER...
HILLSMERE SHORES...
HIGHLAND BEACH...
BAY RIDGE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
3873 7652 3873 7662 3876 7662 3877 7666
3883 7668 3887 7669 3891 7667 3892 7669
3897 7646 3894 7644
TIME...MOT...LOC 2158Z 274DEG 15KT 3884 7659
$$
JRK885
WWUS51 KLWX 282212
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT SAT JUL 28 2012
MDC003-282222-
/O.CAN.KLWX.SV.W.0239.000000T0000Z-120728T2230Z/
ANNE ARUNDEL MD-
612 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ANNE ARUNDEL
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
3873 7652 3873 7662 3876 7662 3877 7666
3883 7668 3887 7669 3891 7667 3892 7669
3897 7646 3894 7644
TIME...MOT...LOC 2212Z 274DEG 15KT 3884 7652
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:32 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 28, 3:32 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH TONIGHT. LOW PRESSURE WILL PERSIST THROUGH MUCH OF NEXT WEEK AND WILL PROVIDE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SUNDAY/... A POTENT SHORTWAVE TROUGH OVER WEST VIRGINIA THIS AFTERNOON WILL MOVE INTO THE AREA THIS EVENING. THE TROUGH AXIS ASSOCIATED WITH THE WAVE WILL CONTINUE TO SWING FROM POSITIVELY TILTED TOWARD A NEUTRAL TILT...SUGGESTING THAT THE FORCING WITH THIS SYSTEM WILL BE STRENGTHENING. LATEST GUIDANCE SHOWS A SURFACE TROUGH DEVELOPING JUST EAST OF THE BLUE RIDGE MOUNTAINS BY LATE THIS AFTERNOON. SURFACE LOW PRESSURE MAY EVEN DEVELOP ALONG THIS BOUNDARY DUE TO THE STRENGTHENING UPPER-LEVEL FEATURE. A WARM AND MOIST AIRMASS WILL REMAIN OVER THE REGION...ESPECIALLY EAST OF THE SURFACE TROUGH. DESPITE SOME HIGH AND MID-LEVEL CLOUDS...MAX TEMPS WILL RANGE FROM THE MIDDLE AND UPPER 80S FOR MOST LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS TO THE LOWER AND MIDDLE 90S NEAR WASHINGTON AND BALTIMORE. COOLER AND DRIER MID- AND UPPER-LEVELS ARE EXPECTED AS THE SHORTWAVE TROUGH MOVES THROUGH. MUCH DRIER AIR CAN BE SEEN ON THE WATER VAPOR IMAGE. THE COOLER AND DRIER AIR ALOFT AND WARM AND MOIST CONDITIONS NEAR THE SURFACE WILL CAUSE MODERATE AMOUNTS OF CAPE THIS AFTERNOON AND EVENING. LATEST MESOANALYSIS SHOWS 1500-2000 J/KG OF MLCAPE. THE HIGHEST CAPE VALUES ARE NEAR AND EAST OF THE PRESSURE TROUGH. THE SHORTWAVE AND SURFACE TROUGHS WILL ACT AS LIFTING MECHANISMS TO TRIGGER SCATTERED THUNDERSTORMS INTO THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. THE UPPER-LEVEL SYSTEM WILL PASS THROUGH THE REGION LATE TONIGHT. TSTMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING AND SUBSIDENCE BEHIND THE SHORTWAVE TROUGH. HOWEVER...A FEW SHOWERS MAY HANG AROUND ACROSS THE EASTERN CWA WHERE THE SURFACE TROUGH WILL PERSIST. UPPER-LEVEL RIDGING IS EXPECTED ON SUNDAY BEHIND THE SHORTWAVE TROUGH. NORTHWEST FLOW WILL USHER IN SOMEWHAT DRIER AIR FOR MOST LOCATIONS...ALLOWING FOR SOME SUNSHINE AND SEASONABLY WARM CONDITIONS. MAX TEMPS WILL RANGE FROM THE 70S IN THE MOUNTAINS TO NEAR 90 IN WASHINGTON/BALTIMORE. WARM CONDITIONS WILL CAUSE A SCT- BKN CU DECK...AND THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND TSTMS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. HOWEVER...MUCH OF THE TIME WILL BE DRY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... SHWRS AND TSTMS WILL WANE SUN EVE AS SHRTWV TROF RESPONSIBLE FOR THEIR GENERATION MOVES E AND SHRTWV RDGG DOMINATES. A SECOND TROF WILL APRCH EARLY MON MRNG AND MAY LEAD TO MRNG PCPN FOR A LRG PORTION OF THE FCST AREA. THIS WAVE DOES NOT APPEAR FAVORABLY TIMED...SO STG CNVCTN NOT XPCD ATTM. H5 TROF WILL BCM ENTRENCHED ALONG APLCNS THRU TUE NGT WITH MOIST BNDRY LYR PERSISTING. SHWRS AND TSTMS CAN BE XPCD PERIODICALLY DURG THIS TIME. MAXIMA WILL BE NR OR JUST ABV CLIMATOLOGICAL NORMS IN THE UPR 80S. MINIMA WILL DEPEND ON AMT OF CLRG OVNGT...AS BNDRY LYR MSTR WILL RMN HIGH. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... H5 TROF XPCD TO PERSIST ALONG THE E COAST FOR MUCH OF THE COMING WK. SHRTWV TROFS WILL ACT UPON THE MOIST LOW-LVL AMS TO GENERATE DAILY ROUNDS OF SHWRS AND TSTMS THRU MUCH OF THE EXTENDED PD. MAXIMA WILL BE IN THE UPR 80S-LWR 90S EACH DAY...WITH MINIMA IN THE MID 60S-LWR MID 70S OWING TO CLD CVR AND HIGH BNDRY LYR MSTR CONTENT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH SUNDAY. SCATTERED SHOWERS AND TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY AT THE EASTERN TERMINALS. TSTMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. ISOLATED SHOWERS/TSTMS ARE POSSIBLE AT THE EASTERN TERMINALS SUNDAY AFTERNOON. PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT WILL PROMOTE DAILY CHCS FOR TSTMS AT THE TERMINALS THRU MUCH OF THE COMING WK. && .MARINE... WINDS WILL REMAIN BELOW SCA CRITERION THROUGH SUNDAY. SCATTERED TSTMS THIS AFTERNOON AND EVENING MAY CONTAIN GUSTY WINDS AND HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED DURING THIS TIME. ISOLATED SHOWERS/TSTMS ARE POSSIBLE SUNDAY. PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT WILL PROMOTE DAILY CHCS FOR TSTMS NR THE WATERS THRU MUCH OF THE COMING WK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LASORSA/KRAMAR
Hazardous weather outlook, Jul 28, 3:35 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT SAT JUL 28 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 335 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE OUTLOOK AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-291000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 335 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...THE EASTERN WEST VIRGINIA PANHANDLE AND NORTH-CENTRAL MARYLAND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KRAMAR
In the hours before
Special weather statement, Jul 28, 4:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 PM EDT SAT JUL 28 2012
VAZ037-282115-
ALBEMARLE VA-
450 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
NORTH GARDEN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE MONTICELLO...WOODRIDGE...SHADWELL...BOYD
TAVERN...KESWICK...CAMPBELL...CISMONT AND COBHAM.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3785 7869 3807 7870 3810 7823 3807 7824
3787 7842
TIME...MOT...LOC 2049Z 263DEG 28KT 3796 7854
JRKSpecial weather statement, Jul 28, 4:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 459 PM EDT SAT JUL 28 2012 VAZ052-501-502-282130- NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 459 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WARRENTON... MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE HAYMARKET. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3886 7761 3866 7748 3859 7781 3874 7793 TIME...MOT...LOC 2059Z 248DEG 10KT 3870 7777 JRK
Special weather statement, Jul 28, 5:07 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 507 PM EDT SAT JUL 28 2012 DCZ001-MDZ013-014-282145- DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-ANNE ARUNDEL MD- 507 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...PRINCE GEORGES AND ANNE ARUNDEL COUNTIES... AT 507 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CAPITOL HEIGHTS...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE LARGO...KETTERING...MITCHELLVILLE...UPPER MARLBORO...WOODMORE...PRINCE GEORGES STADIUM...BOWIE AND CROFTON. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3906 7663 3879 7652 3878 7690 3889 7696 TIME...MOT...LOC 2107Z 255DEG 18KT 3887 7687 JRK
Special weather statement, Jul 28, 5:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
513 PM EDT SAT JUL 28 2012
VAZ051-055-502-282145-
CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-
513 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT CULPEPER...SOUTHERN FAUQUIER AND
STAFFORD COUNTIES...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELKWOOD...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BEALETON.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3836 7761 3837 7762 3837 7764 3838 7764
3837 7767 3843 7810 3859 7795 3860 7757
3833 7743
TIME...MOT...LOC 2113Z 290DEG 12KT 3851 7786
JRKLocal storm report, Jul 28, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 ENE ABERDEEN PROVING 39.48N 76.11W
07/28/2012 HARFORD MD PUBLIC
LARGE LIMB DOWN ALONG PLUM POINT LOOP
&&
EVENT NUMBER LWX1200998
KRAMARSpecial weather statement, Jul 28, 5:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 525 PM EDT SAT JUL 28 2012 VAZ052-055-502-282200- SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- STAFFORD VA- 525 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND STAFFORD COUNTIES... AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF BRISTERSBURG...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE DUMFRIES...MONTCLAIR...TRIANGLE AND DALE CITY. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3847 7759 3862 7762 3868 7729 3847 7731 TIME...MOT...LOC 2125Z 266DEG 14KT 3856 7758 JRK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:40 PM EDT | Special Weather Statement | LWX | Calvert | 20 min |
| Jul 28, 3:13 PM EDT | Special Weather Statement | LWX | Washington | 27 min |
| Jul 28, 3:50 PM EDT | Special Weather Statement | LWX | Harford | 25 min |
| Jul 28, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 51 min |
| Jul 28, 4:03 PM EDT | Special Weather Statement | LWX | Washington | 27 min |
| Jul 28, 4:28 PM EDT | Special Weather Statement | LWX | Frederick | 47 min |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 48 min |
| Jul 28, 5:05 PM EDT | Flash Flood Warning | LWX | Harford | 103 min |
| Jul 28, 5:07 PM EDT | Special Weather Statement | LWX | Prince George's | 38 min |
| Jul 28, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 41 min |
| Jul 28, 5:55 PM EDT | Special Weather Statement | LWX | Anne Arundel | 35 min |
| Jul 28, 6:15 PM EDT | Special Weather Statement | LWX | Prince George's | 30 min |
| Jul 28, 6:31 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 32 min |
| Jul 28, 7:12 PM EDT | Special Weather Statement | LWX | Calvert | 33 min |
| Jul 28, 7:19 PM EDT | Special Weather Statement | LWX | Prince George's | 26 min |
| Jul 28, 7:48 PM EDT | Special Weather Statement | LWX | Prince George's | 27 min |
| Jul 28, 7:50 PM EDT | Special Weather Statement | LWX | Saint Mary's | 25 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 49 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.